06/02/2021 / By Virgilio Marin
Eighteen teens and young adults in Connecticut were hospitalized for symptoms of heart problems shortly after getting a Wuhan coronavirus (COVID-19) vaccine, the Connecticut Department of Public Health reported on May 24.
Acting health commissioner Dr. Deirdre Gifford said that the vast majority of the young patients were hospitalized for a couple of days. All but one had been released.
“One individual that we’re aware of is still hospitalized. The other 17 have been sent home and they’re doing fine,” Gifford said during the governor’s regular Monday COVID-19 news conference.
New York, Oregon and Colorado also received reports of heart problems in recipients of the COVID-19 vaccines, NBC News reported. Last April, the Department of Defense said that it was tracking 14 cases of heart inflammation in military members who started experiencing the condition after taking either the Pfizer or Moderna vaccine.
In a safety advisory released last week, the Centers for Disease Control and Prevention (CDC) warned of myocarditis, or inflammation of the heart muscle, developing in young vaccine recipients. The CDC said that the condition occurs more often in male teens and young adults and typically begins within four days after taking the second dose of the Pfizer or Moderna vaccine.
Symptoms of mild myocarditis include chest pain and shortness of breath. Serious cases cause rapid or abnormal heart rhythms, shortness of breath during rest or physical activity, fatigue and fluid retention accompanied by the swelling of limbs. In children, symptoms could also include fever and fainting.
Health experts urge both children and adults who are experiencing any of these symptoms to seek medical attention immediately. According to the Mayo Clinic, myocarditis could be fatal if not treated right away. Heart attack, stroke and heart failure could occur in severe cases.
The CDC has yet to determine if the COVID-19 vaccines caused the heart condition. But some reporting parties on the Vaccine Adverse Event Reporting System (VAERS), a federal database that accepts reports of post-vaccination adverse events, said that a causal relationship could not be ruled out.
“Based on the current available information and temporal association between the [administration] of the [vaccine] and the start date of the event, a causal relationship cannot be excluded,” a reporting party wrote on VAERS. It classified the case of a 19-year-old who developed myocarditis after vaccination as a “post-COVID-19 vaccine syndrome.”
President Joe Biden received the reports and his administration continues to advise young people to get vaccinated, White House press secretary Jen Psaki said during a press briefing on Monday.
“Our health and medical experts still continue to convey that it is the right step for 12- to 15-year-olds to get vaccinated,” Psaki said. (Related: FDA grants Pfizer coronavirus vaccine emergency use authorization for under 16-year-olds; mass vaccinations of children may begin immediately.)
A number of people in Israel also developed heart inflammation shortly after taking the Pfizer COVID-19 vaccine. The Ministry of Health of Israel reported last April that it was investigating tens of myocarditis cases in more than 5 million recipients of the Pfizer vaccine. The condition occurred primarily after the second dose and predominantly affected male recipients below the age of 30.
Officials said that the ministry was investigating whether the myocarditis cases were attributable to the vaccine. On Thursday, May 27, head of public health Sharon Alroy-Preis announced that the ministry would release its findings and recommendations next week, Reuters reported. Alroy-Preis added that it was up to parents to decide whether to vaccinate their children.
Dror Mevorach, one of the experts conducting the investigation, said that the study included comparisons of myocarditis cases between vaccinated individuals, individuals who were not inoculated and individuals who had the condition before the pandemic.
Learn more about the dangers of the experimental COVID-19 vaccines at VaccineInjuryNews.com.
Tagged Under: adverse event, ALS, Big Pharma, cardiovascular health, children's health, Connecticut, coronavirus, coronavirus vaccine, covid-19, COVID-19 vaccine, harmful medicine, heart health, heart inflammation, heart problems, Joe Biden, Moderna, myocarditis, Pfizer, vaccination, vaccine, Vaccine dangers, vaccine injury, vaccine wars, vaccines
Vaccines.News is a fact-based public education website published by Vaccines News Features, LLC.
All content copyright © 2018 by Vaccines News Features, LLC.
All trademarks, registered trademarks and servicemarks mentioned on this site are the property of their respective owners.